Coming off mirapex (pramipexole) advice?

Coming off mirapex (pramipexole) advice?

Hello everyone! I have had RLS my whole life but last 4 years have been the worse. I have been on pramipexole for 4 years which has consistently augmented. I started on one .088 a day and now on .26 two a day slow release and still augmenting. I have a good neurologist at kingston hospital. He started me on pregabalin in addition. Ideally I want to stop pramipexole as the augmentation is getting silly now and just use pregabalin. I am being started in B12 injections and on iron tablets and folic acid. Has anyone else come off pramipexole? How did you reduce and what was your experience? Thank you :)

8 Replies

oldestnewest
  • Hi - I was on .18 once a day. I halved the dose every week.In your case it might be best to go down by smaller increments. Took clonidine and oxynorm for three days and the was on Tramadol - but had to change to oxycontin due to reactions.

    Gabapentin will not help mask the mirapex withdrawal- so you will need some opiate to help in the short term . Dr Mark Buckfurher of rlshelp.org has a lot of advice on his website on exactly your situation. You can also email him.That website is a bit clunky to use untill you get used to it.

    Good luck.

  • I was on MIrapexin and the augmentation sent me doolally!!! I stopped dead can't remember if things were any worse but then had tramadol to help ease the RLS.

    I've seen others here tell of weaning off them and having a bad time. For me personally when a tablet is no longer effective I just stop dead, (I know some tabs are dangerous to do this with so please always check). It leaves me worse in the short term but speeds up the removal of the drug from the system. I can tell you after 8 years on Tramadol going cold turkey on them wasn't nice but instead of weaning and prolonging the thing for months it was over in weeks albeit a few very bad weeks!

  • I have been on pramipexole since 2008. I hate it. I experience the side effect of the compulsive urge to spend money. I was taking an antidepressant (paroxotene) and went off of it in February. My RLS symptoms greatly lessoned. My depression though is to great so I started taking my medication yesterday. Im terrified of the severe RLS symptoms coming back. My doctor knows nothing on RLS. I guess its time to see a neurologist. Does anyone take an antidepressant?

  • Hi Loisann,

    I typed "antidepressants" in the Search box at the top of the page and copied this message from nightdancer, that was posted a month ago.

    "There are 2 antidepressants that will probably NOT make RLS worse. Of course, we have to take care of our mental health. Even though it lists 2 patients (above in original post) I do take Remeron( generic Mirtazapine) and it has completely wiped out my panic attacks with 4 years of therapy of course, and I know several people with RLS who are successfully taking Remeron. Remember that was only TWO people listed who had problems. The other anti-d that is RLS safe is Wellbutrin. But Celexa is high on the no no list, SSRI's and tricyclics will affect 90% of all RLSer's by making their RLS worse. So, you have to weigh the bad with the good, depending on what you need the anti-d for. Trazadone is a good one, must be taken at bedtime as it helps promote sleep."

    I am not sure if this is of any help to you.

  • Thank you. I just get sick and tired of pills and the doctors not knowing a much abou RLS.

  • Hi Loisann, if you have not done so already you may like to visit the RLS-UK website rls-uk.org and perhaps inform your doctor about the site. There is a section entitled For Professionals , that your doctor may like to take a look at and learn more about RLS.

  • Thank you, I will do that

  • I know at least one member here is using Trazadone. I tried a number of anti-depressants and within about 3/4 days my RLS was off the chart. Seems I can't tolerate any of them, (Prozac, Cymbalta, Zispin,Trazadone) GP was keen to get me on one but apart from making the RLS worse I didn't need them for depression!!!!!

You may also like...